Jump to content

going off florinef


Goblin
 Share

Recommended Posts

Hello everyone. I have not written to this board in a really long time because of lack of computer access. I just went back to see my cardiologist yesterday, and he wants me to stop taking florinef because of my recent high blood pressure. I am very nervous about this because I felt so horrible before I started taking this drug. My health has greatly improved in the last 8 months and my doctor thinks that maybe I am getting better on my own. I am just so afraid I will become bed ridden again. I am now working full time, and doing o.k., I don't want to be set back again. Does anyone else have any experience with discontinuing florinef? I would appreciate any input;) -Stacey

Link to comment
Share on other sites

Ahhh, florinef, my favorite topic. I think it really depends upon the person, and some people have been able to go off it completely. My advice if you're going to do it is go really slowly.

All of the doctors that I've seen (including Dr. Low at Mayo) have said that I am getting better and that I should try to get off the florinef. I tried to do this twice within the last year (going from .2 to .1) when I was feeling better (85% normal), and I really crashed both times. (Here is the link which details the crashes http://dinet.ipbhost.com/index.php?showtopic=1300)

Although florinef works wonders, it is a bit of a nightmare because its takes a while to start and stop working. So each time I have reduced it, the effects hit me unexpectedly about 2 weeks afterward.

I am currently in the middle of (hopefully) recovering from the last crash. This time, when I tried to re-increase my florinef after the crash (from 1. to .15), my BP shot up and I felt horrible. I then realized that I definitely can't take .2 florinef any more.

Even though I have had a bad experiece with trying to cut down on florinef, I still feel that I need to try to reduce it in the long run. Right now I am not having any salt or wearing compression hose (due to the BP spike) and am on 1.025 florinef and my BP seems to be back in the 115/75 range. If I up my salt and wear compression hose, I should be able to safely reduce my florinef further. I just need to go more slowly. This time I am going to reduce it by 1/4 pill (0.025 mg) per month. This should make the transition more gradual and reduce the impact of any crash. And if at any point I need to increase it again, it will only be by 1/4 pill.

Anyway, this is a really tough decision. Let us know what you decide!

Link to comment
Share on other sites

I also had to go off Florinef because of BP spikes. Even a quarter tab was enough to trigger these huge spikes.

Dr Low took me off of it when I went to Mayo in June 2003. The first week I fainted but after that my body seemed to compensate.

I'm curently not on any meds right now except Ativan for sleep. I think the Florinef did give me a little more energy and I seem to have more BP crashes being off of it but it wasn't safe to have my BP getting so high.

And although I still get BP spikes they are not nearly as high as when I was on the Florinef.

Good luck.

GayleP

Link to comment
Share on other sites

I cut down from 2 pills a day to 1/2 of 1 pill over a long period of time and then in Feb of this year I stopped the small dose. I had no adverse effects except the expected drops in BP. Like Gayle my BP, on Florinef, would spike too high. Off Florinef, it still spikes but stays in an acceptable range. The unexpected positve was that after a month off Florinef my body no longer felt wired all the time. I had a calming feeling that I hadn't had since before I got sick. I am very happy about that change!

Good luck in your decision and I hope whichever way you go it is better for you.

Link to comment
Share on other sites

good luck with going off it...slowly, as described above, is typically what is suggested by doctors.

like you, my bp went too high and I had to stop using florinef--actually, I now take an antihypertensive called Cozaar (lorsartan).

Nina

Link to comment
Share on other sites

Thank you all for your replies. I am currently on .1 mg of Florinef once a day. My doctor told me to take one pill every other day for a week, and then try stopping all together if that goes well. Is this long enough to taper though? I am very nervous about this!! -Stacey

Link to comment
Share on other sites

Well, just want to give an update... I have been taking one pill of florinef every other day for the past few days. So far, I have felt much more tired and my heart rate has gone up quite a bit. I also have felt a little bit more dizzy- which was my main complaint in the first place. I am very dissappointed because I have been feeling much better recently. Hopefully this will get better as my body gets used to the lack of florinef. -Stacey

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...